MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported the syringe appears to have flakes of some sort in the barrel.No patient injury was reported.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Two photos were provided for the investigation.The photos were visually evaluated.In the first photo, the syringe lidding with identifying product information can be observed.In the second photo, a portion of an unpackaged syringe can be observed with what appears to be cardboard particulate within the ribs and on the face of the rubber tip within the fluid pathway.On (b)(6) 2021, one syringe was received in an unsealed package for evaluation.Visual inspection to the quality inspection standard was conducted and cardboard particulate was observed on the face and side of the rubber tip.A review of the product flow identified there to be no cardboard stored in any of the immediate production molding and assembly areas.The most probable root cause for the cardboard contamination is likely due to cardboard debris from the shipper case of the stoppers.All stoppers are received double-bagged within a shipper case.During preparation for stopper tumbling, the associate will place the shipper on a table where they will open and remove the inner bag of stoppers from the outer bag and shipper.The inner bag may become contaminated if it is received with cardboard contamination from the vendor.Another potential cause may be if the inner bag is placed on the table which may contain cardboard debris.If the bag has cardboard debris on the outside of it, when the bag is poured into the tumbler, the cardboard debris could contaminate the stoppers.When the glycerin coating is added, this could cause the cardboard debris to adhere to the stopper(s).As part of continuous improvements, a quality alert will be distributed to the necessary quality and production personnel to heighten awareness of the reported condition and recommend best practices.This complaint will be used for tracking and trending purposes.

Brand Name
60ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11849031
Report Number1915484-2021-01246
Device Sequence Number17080479
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1186000777
Device Catalogue Number1186000777
Device Lot Number030046X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date07/08/2021
Patient Sequence Number1